MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065000139
Medical Device Problem Code Accessory Incompatible (1004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that the sleeves that we had and used on an infiniti machine were ¿thicker and less pliable¿ during cataract surgery (with intraocular lenses implant).The surgery was completed after replacing the product with new one.There was no patient harm.
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The customer reported the infusion sleeves are thinner than usual.The customer also mentioned that infiniti infusion sleeves were preferred.Infusion sleeves utilized for both consoles there should be no difference.Alcon utilizes the same approved vendors for the infusion sleeve.A review of sap indicates the correct micro smooth sleeves 0.9 were inserted into this finished goods lot.We should also remind the customer the directions for use provides a user friendly table showing infusion sleeves/type (size) and the recommended incision size including the recommended tips.No sample has been returned for evaluation; therefore, the condition of the product could not be verified.There was also no specific images or evidence provided to ascertain causality and confirm this reported event.The root cause of the customer's complaint could not be conclusively determined as a sample was not received and the condition of the product could not be verified.As the root cause is unknown, the relationship, if any, of the device to the reported incident cannot be determined.The root cause for this complaint is not known, therefore, specific action with regards to this complaint cannot be taken.Current tracking indicates no adverse trend for this lot for this event.In-process controls are established to ensure each final assembled cassette is verified that all required tests have been performed and all acceptance criteria are met prior to release.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17903435
Report Number1644019-2023-01381
Device Sequence Number7701173
Product Code LRO
UDI-Device Identifier00380650001399
UDI-Public00380650001399
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue Number8065000139
Device Lot Number15MEUF
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by Manufacturer11/28/2023
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date12/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/23/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown